Alert archive / Wisconsin / Freezing Rain Advisories in 2011
Freezing Rain Advisory 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this freezing rain advisory at Dec 29, 2011, 5:38 AM CST for 15 counties in Wisconsin. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2011, 5:38 AM CST (11:38 UTC)
- Expired
- Dec 29, 2011, 9:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green Lake County, WI, Jefferson County, WI, Kenosha County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 33 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
018 WWUS43 KMKX 291138 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 538 AM CST THU DEC 29 2011 ...SLIPPERY CONDITIONS DUE TO PATCHY LIGHT FREEZING RAIN... .A SURGE OF WARM AIR PUSHING EASTWARD ACROSS SOUTHERN WISCONSIN WILL RESULT IN AREAS OF LIGHT FREEZING RAIN AND DRIZZLE OVER PORTIONS OF SOUTH CENTRAL INTO SOUTHEAST WISCONSIN EARLY THIS MORNING. THE LIGHT FREEZING RAIN WILL CAUSE ICY CONDITIONS AND HAZARDOUS TRAVEL ON UNTREATED ROADWAYS AND SIDEWALKS. THE PRECIPITATION IS EXPECTED TO END BY MID-MORNING. WIZ046-047-051-052-057>060-063>066-070>072-291500- /O.NEW.KMKX.ZR.Y.0002.111229T1138Z-111229T1500Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH- RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND... PORT WASHINGTON...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 538 AM CST THU DEC 29 2011 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * TIMING...AREAS OF LIGHT FREEZING RAIN AND DRIZZLE THROUGH 9 AM CST. * ICE ACCUMULATIONS...TRACE TO SEVERAL HUNDREDTHS OF AN INCH. * IMPACTS...THE PATCHY ICY CONDITIONS WILL CAUSE HAZARDOUS TRAVEL. SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ MBK
3 follow-up statements
423 WWUS43 KMKX 291254 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 654 AM CST THU DEC 29 2011 ...HAZARDOUS TRAVEL CONDITIONS DUE TO PATCHY LIGHT FREEZING RAIN... .AREAS OF LIGHT FREEZING RAIN WILL CONTINUE OVER PORTIONS OF SOUTHEAST INTO EAST CENTRAL WISCONSIN THROUGH 8 OR 9 AM CST THIS MORNING. THE LIGHT FREEZING RAIN WILL CONTINUE TO CAUSE SLIPPERY ROADS AND SIDEWALKS AND HAZARDOUS TRAVEL CONDITIONS. HENCE THE FREEZING RAIN ADVISORY WILL CONTINUE FOR PORTIONS OF THE AREA INCLUDING THE MILWAUKEE METROPOLITAN AREA UNTIL 9 AM CST. ALL THE PRECIPITATION IS EXPECTED TO END BY MID-MORNING. WIZ057-063-291400- /O.CAN.KMKX.ZR.Y.0002.000000T0000Z-111229T1500Z/ COLUMBIA-DANE- INCLUDING THE CITIES OF...PORTAGE...WISCONSIN DELLS...MADISON 654 AM CST THU DEC 29 2011 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE FREEZING RAIN ADVISORY. THE LIGHT FREEZING RAIN HAS ENDED IN THESE AREAS. HENCE THE FREEZING RAIN ADVISORY HAS BEEN CANCELLED. $$ WIZ046-047-051-052-058>060-064>066-070>072-291500- /O.CON.KMKX.ZR.Y.0002.000000T0000Z-111229T1500Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON- OZAUKEE-JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BEAVER DAM...WEST BEND...PORT WASHINGTON... JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE... ELKHORN...LAKE GENEVA...RACINE...KENOSHA 654 AM CST THU DEC 29 2011 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * TIMING...AREAS OF LIGHT FREEZING RAIN AND DRIZZLE THROUGH 9 AM CST. * ICE ACCUMULATIONS...TRACE TO SEVERAL HUNDREDTHS OF AN INCH. * IMPACTS...THE PATCHY ICY CONDITIONS WILL CAUSE HAZARDOUS TRAVEL. SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ MBK
146 WWUS43 KMKX 291338 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 738 AM CST THU DEC 29 2011 ...HAZARDOUS TRAVEL CONDITIONS DUE TO PATCHY LIGHT FREEZING RAIN... .AREAS OF LIGHT FREEZING RAIN CONTINUE TO DIMINISH OVER SOUTHEAST AND EAST CENTRAL WISCONSIN EARLY THIS MORNING. OCCASIONAL LIGHT FREEZING RAIN WILL CONTINUE UNTIL 9 AM CST THIS MORNING IN THE FOND DU LAC...SHEBOYGAN AND PORT WASHINGTON AREAS. FARTHER SOUTH AND WEST...THE THREAT FOR ADDITIONAL LIGHT FREEZING RAIN HAS ENDED OR IS RAPIDLY DIMINISHING IN THE WAUKESHA... MILWAUKEE...RACINE...KENOSHA AND BEAVER DAM AREAS. HENCE THE FREEZING RAIN ADVISORY HAS BEEN CANCELLED IN THESE AREAS. THE LIGHT FREEZING RAIN WILL CONTINUE TO CAUSE SLIPPERY ROADS AND SIDEWALKS AND HAZARDOUS TRAVEL CONDITIONS. WIZ046-047-058-064>066-070>072-291445- /O.CAN.KMKX.ZR.Y.0002.000000T0000Z-111229T1500Z/ MARQUETTE-GREEN LAKE-DODGE-JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH- RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...BEAVER DAM... JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE... ELKHORN...LAKE GENEVA...RACINE...KENOSHA 738 AM CST THU DEC 29 2011 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE FREEZING RAIN ADVISORY. THE THREAT FOR ADDITIONAL LIGHT FREEZING RAIN AND DRIZZLE IS RAPIDLY DIMINISHING IN THIS AREA. HENCE THE FREEZING RAIN ADVISORY IS BEING CANCELLED. $$ WIZ051-052-059-060-291500- /O.CON.KMKX.ZR.Y.0002.000000T0000Z-111229T1500Z/ FOND DU LAC-SHEBOYGAN-WASHINGTON-OZAUKEE- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...WEST BEND... PORT WASHINGTON 738 AM CST THU DEC 29 2011 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * TIMING...AREAS OF LIGHT FREEZING RAIN AND DRIZZLE THROUGH 9 AM CST. * ICE ACCUMULATIONS...TRACE TO SEVERAL HUNDREDTHS OF AN INCH. * IMPACTS...THE PATCHY ICY CONDITIONS WILL CAUSE HAZARDOUS TRAVEL. SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ MBK
431 WWUS43 KMKX 291500 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 900 AM CST THU DEC 29 2011 ...FREEZING RAIN EXITING SHEBOYGAN COUNTY... .THE BACK EDGE OF THE FREEZING RAIN IS EXITING FAR NORTHEASTERN SHEBOYGAN COUNTY. THUS...THE FREEZING RAIN ADVISORY WILL BE ALLOWED TO EXPIRE. HOWEVER...ROADS WILL REMAIN ICY IN SPOTS FOR THE NEXT HOUR OR SO...UNTIL TEMPERATURES WARM ABOVE FREEZING ACROSS THE AREA. MOTORISTS ARE ENCOURAGED TO DRIVE SLOWLY...AND WATCH OUT FOR ICY PATCHES ON ROADS AND BRIDGES. WIZ051-052-059-060-291600- /O.EXP.KMKX.ZR.Y.0002.000000T0000Z-111229T1500Z/ FOND DU LAC-SHEBOYGAN-WASHINGTON-OZAUKEE- INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...WEST BEND... PORT WASHINGTON 900 AM CST THU DEC 29 2011 ...FREEZING RAIN ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... THE FREEZING RAIN ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. THE BACK EDGE OF THE FREEZING RAIN IS EXITING FAR NORTHEASTERN SHEBOYGAN COUNTY. THUS...THE FREEZING RAIN ADVISORY WILL BE ALLOWED TO EXPIRE. HOWEVER...ROADS WILL REMAIN ICY IN SPOTS FOR THE NEXT HOUR OR SO...UNTIL TEMPERATURES WARM ABOVE FREEZING ACROSS THE AREA. MOTORISTS ARE ENCOURAGED TO DRIVE SLOWLY...AND WATCH OUT FOR ICY PATCHES ON ROADS AND BRIDGES. $$ WOOD
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this freezing rain advisory went out at Dec 29, 3:29 AM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Dec 29, 3:29 AM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 329 AM CST THU DEC 29 2011 .SHORT TERM... TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM. NARROW BAND OF MIXED LIGHT FREEZING RAIN AND LIGHT SNOW ASSOCD WITH BURST OF LOW LEVEL WARM AIR ADVECTION WILL EXIT SOUTHEAST WISCONSIN EARLY THIS MORNING. DUE TO BRIEF PERIOD OF PRECIP AND LIGHT NATURE...HELD OFF ON FREEZING RAIN ADVY...AND WILL CONTINUE TO COVER WITH SHORT TERM FORECASTS AND GRAPHICASTS. NAM CONTINUES TO ALIGN ITSELF WITH MORE CONSISTENT GFS AND ECMWF WHICH CARRIES WEAK SFC LOW PRESSURE OVER CENTRAL WI LATER THIS MRNG. WL CONTINUE THE CHANCE FOR A LIGHT MIXTURE LATER THIS MRNG CLOSER TO THE LOW PRESSURE AREA BUT MOST OF THE DAYLIGHT HOURS ARE EXPECTED TO BE DRY. SOUTH WINDS AHEAD OF THE LOW WL CONTINUE TO PUMP TEMPERATURES TO ABOVE FREEZING TODAY...WHICH WILL HELP MELT ANY OF THE PATCHY ICY CONDITIONS FROM EARLY THIS MRNG. VARIABLE CLOUD COVER TODAY WITH MID LEVEL CLOUDS BRIEFLY CLEARING THIS MORNING...FOLLOWED BY COLD AIR ADVECTION STRATUS RETURNING LATE MORNING AND AFTN. ATTENTION TURNS TO SECOND STRONGER SHORT WAVE CURRENTLY OVER SW CAN INTO WA STATE. THIS SYSTEM WILL TAKE A SLIGHTLY MORE SOUTHERLY TRACK FROM THE NORTHERN PLAINS INTO THE NORTHERN IL/SOUTHERN WI REGION LATE TONIGHT AND FRI MRNG. SHORT TERM GUIDANCE INCLUDING GFS AND ECMWF TAKING SFC LOW ACROSS NRN IL FRI MRNG. SRN WI GETS CLIPPED BY ENHANCED SYNOPTIC SCALE LIFT ASSOCD WITH LEFT EXIT REGION OF 100KT JET PASSING ACROSS CENTRAL MS VALLEY. AS A RESULT...STRONG LAYER Q-VECTOR CONVERGENCE OF 20 TO 30 UNITS PASSES ACROSS SRN WI AFTER MIDNIGHT TNGT. PERIOD OF ENHANCED LIFT IN DENDRITIC GROWTH ZONE...BUT DGZ EXPCD TO REMAIN LESS THAN 50MB FRI MRNG. 85H LOW CIRCULATION REMAINS NORTH OF CWA...WHILE MOST GUIDANCE KEEPS 700H OPEN WAVE. CROSS SECTIONS NOT REVEALING SIGNIFICANT FN VECTOR RESPONSE TO FULL WIND FRONTOGENESIS FOR ENHANCED LIFT. NEVER THE LESS...WITH EXPECTED SYNOPTIC SCALE LIFT...WL BUMP UP POPS TO LIKELY OR HIGHER MOST AREAS. COBB AND THICKNESS TECHNIQUE FAVORS SNOW TO LIQUID RATIOS OF 11 TO 13 TO 1. CRITICAL THICKNESSES AND TOP DOWN TECHNIQUE SHOW POTENTIAL FOR MIXED PRECIPITATION INITIALLY...BUT DYNAMIC COOLING CAUSES LOW LAYERS TO COOL DURING THE EARLY MORNING. QPF OF 0.10 TO 0.20 TENTHS INCH EXPECTED SO FOR NOW WL LEAN TOWARD 1-2 INCH SNOWFALL ACROSS CENTRAL CWA TRENDING LIGHTER TOWARD THE IL BORDER AND FAR NORTH AWAY FROM BETTER FORCING. ONSHORE FLOW AND WARMER LAKE MI WATERS MAY ALSO CUT BACK ON SNOW AMOUNTS IN PARTS OF THE EAST. ADVY MAY NEED TO BE ISSUED BY LATER SHIFTS SINCE SNOW WL BE FALLING DURING MORNING RUSH HOUR /FOR WHAT IT IS AT THIS TIME OF YEAR/ AND ITS BEEN A FEW WEEKS SINCE SOME AREAS HAVE RECEIVED THIS AMOUNT OF SNOW. FRIDAY THROUGH SATURDAY...FORECAST CONFIDENCE...MEDIUM. UPPER LEVELS DRY OUT MID FRI MORNING...BUT LOW LEVEL MOISTURE SHOULD LINGER INTO THE AFTERNOON WITH CYCLONIC FLOW AND WEAK COLD AIR ADVECTION BEHIND DEPARTING LOW PRESSURE. SOME SNOW ACCUMULATION IS POSSIBLE FRI MORNING...THEN AREAS/PATCHY DRIZZLE IN THE FORECAST FRI AFTERNOON. DESPITE LINGERING CLOUDS...TEMPS SHOULD GET INTO THE MID/UPPER 30S. DRY CONDITIONS EXPECTED FRI NIGHT...WITH WARMING CONDITIONS TOWARD MORNING. STRONGER LOW PRESSURE WITH DEEPER 500MB TROUGH WILL APPROACH WI ON SAT. STRENGTHENING PRESSURE GRADIENT WILL BRING INCREASING WINDS. MODELS DIFFER ON AMOUNT OF MIXING...WHICH WILL ULTIMATELY AFFECT TEMPS AND WINDS. FOR NOW...CONSERVATIVE FCST WITH HIGHS IN THE LOW TO MID 40S. IF THE SUN HAS A CHANCE TO SHINE...EXPECT DEEPER MIXING...STRONGER WINDS AND TEMPS IN THE MID/UPPER 40S. TEMPS WILL CONTINUE TO RISE IN SOUTHEAST WI SAT EVENING. SFC TROUGH/COLD FRONT EXPECTED TO CROSS CENTRAL WI AROUND 06Z SUN AND EASTERN WI AROUND 09Z SUN. SOUTHEAST WI WILL BE SLOWEST TO COOL OVERNIGHT SAT NIGHT. PRECIPITATION ALONG THE FRONT SHOULD BE FOCUSED MORE IN NORTHERN WI...AND MAINLY IN THE FORM OF RAIN OVERNIGHT. PRECIP EXPECTED TO CHANGE OVER TO SNOW RIGHT BEHIND THE FRONT...BUT THE AIR DRIES OUT QUICKLY AS WELL...SO NOT MUCH ACCUMULATION EXPECTED. .LONG TERM... SUNDAY THROUGH MONDAY...FORECAST CONFIDENCE MEDIUM. WEST WINDS WILL INCREASE EXPONENTIALLY BEHIND THE SFC TROUGH/COLD FRONT EARLY SUN MORNING AS COLD AIR FUNNELS INTO THE REGION AND ALLOWS FOR DEEP MIXING. WITH NAM AND GFS SHOWING WINDS OF 40 TO 45 KNOTS AT 1000FT...WIND ADVISORY CONDITIONS LOOK LIKELY. WITH COLD CYCLONIC FLOW...EXPECT LOW CLOUDS TO HANG AROUND THROUGH SUNDAY. SOME SNOW SHOWERS ARE POSSIBLY MAINLY TOWARD EAST CENTRAL WI...NOT MUCH ACCUMULATION EXPECTED. TEMPS WILL CONTINUE TO COOL ON SUN AND SUN NIGHT...WITH SUN NIGHT MINS IN THE TEENS/LOW 20S. WINDS WILL BE SLOW TO DIMINISH WITH THE UPPER TROUGH TAKING ITS TIME TO EXIT THE REGION. COLD AND BREEZY ON MONDAY WITH NO PRECIP AND DECREASING CLOUDS. TUESDAY THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM. COLD SNAP WILL REMAIN IN PLACE THROUGH TUESDAY WITH HIGHS STRUGGLING TO REACH THE LOWER 20S. WARMER AIR WILL MOVE BACK INTO SOUTHERN WI ON WED AS HIGH PRESSURE SHIFTS EAST. ONE MORE SHORTWAVE IS EXPECTED TO CROSS THE UPPER GREAT LAKES REGION SOMETIME WED AND POSSIBLY BRING LIGHT PRECIP...BUT NOT MUCH MOISTURE TO WORK WITH. WE COULD WARM UP ONCE AGAIN LATER NEXT WEEK. && .AVIATION/12Z TAFS/...NARROW 1-2 HOUR BAND OF MIXED PRECIPITATION WILL EXIT SOUTHEAST WI EARLY THIS MORNING. MIXED PRECIPITATION ASSOCIATED WITH BURST OF MID LEVEL WARM AIR ADVECTION AHEAD OF UPSTREAM SHORT WAVE OVER SOUTHERN MN. EARLY MORNING MID LEVEL CLOUDS ASSOCD WITH WAA WL CLEAR FOR A TIME BUT MORE VFR CLOUDS ARE LIKELY TO FORM IN CLOSE PROXIMITY TO PASSING LOW PRESSURE OVER CENTRAL WI LATER THIS MRNG AND EARLY AFTN. IN ADDITION...WEAK COOL AIR ADVECTION ASSOCD WITH LOW WL SWEEP OVER SRN WI THIS AFTN. EXTENSIVE VFR STRATUS ASSOCD WITH THIS CAA...WITH PATCHY LOWER CIGS...BUT CAA WEAKENS AS IT SLIDES INTO SRN WI LATER TODAY. CONFIDENCE LOW ON HEIGHT OF CIGS LATER TODAY...SO FOR NOW WL TREND TOWARD LOW VFR. BRIEF CLEARING LATE AFTN AND EVE BEFORE NEXT MORE SIGNIFICANT SHORT WAVE APPROACHES FROM THE NORTHERN PLAINS. THIS SYSTEM WL RESULT IN MVFR/IFR CIGS AND VSBYS LATE TONIGHT AND THU MRNG AS LIGHT PRECIPITATION OVERSPREADS SRN WI. EXPC A MIX OF LIGHT RAIN AND SNOW BY THE LAKE...WITH MORE SNOW FARTHER INLAND. && .MARINE...LOW PRESSURE WILL PASS FROM CENTRAL WI ACROSS LAKE MI AROUND MID-DAY. SOUTH WINDS AHEAD OF THE LOW WILL VEER TO THE WEST. FEW WIND GUSTS LIKELY TO REACH 20 TO 25 KNOTS...ESPECIALLY AWAY FROM SHORE THIS AFTERNOON...BUT AT THIS POINT THESE HIGHER GUSTS EXPECTED TO BE TOO INFREQUENT TO WARRANT SMALL CRAFT ADVY. WIND SPEEDS WL DIMINISH TONIGHT AS WEAK HIGH PRESSURE SETTLES IN FROM THE WEST. STRONG LOW PRESSURE MOVING THROUGH THE WESTERN GTLAKES OVER THE WEEKEND MAY RESULT IN GALE CRITERIA WIND SPEEDS SATURDAY NIGHT INTO SUNDAY NIGHT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TODAY/TONIGHT AND AVIATION/MARINE...MBK FRIDAY THROUGH WEDNESDAY...MRC
Hazardous weather outlook, Dec 29, 4:03 AM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 403 AM CST THU DEC 29 2011 WIZ046-047-051-052-056>060-062>072-301015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 403 AM CST THU DEC 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A BRIEF PERIOD OF LIGHT FREEZING RAIN AND DRIZZLE WILL AFFECT PORTIONS OF SOUTHERN WISCONSIN EARLY THIS MORNING...RESULTING IN PATCHY SLIPPERY SPOTS AND STRETCHES. THE LIGHT FREEZING PRECIPITATION WILL END LATER THIS MORNING. LOW PRESSURE PASSING TO THE SOUTH OF WISCONSIN LATE TONIGHT AND FRIDAY MORNING WILL RESULT IN A MIXTURE OF LIGHT SNOW AND RAIN OVERSPREADING SOUTHERN WISCONSIN AFTER MIDNIGHT. PORTIONS OF SOUTHERN WISCONSIN COULD RECEIVE AN INCH OF SNOWFALL BY 6 AM CST FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LIGHT SNOW OVER SOUTHERN WISCONSIN COULD RESULT IN ANOTHER INCH IN SOME AREAS DURING THE FRIDAY MORNING COMMUTE AS THE LOW PRESSURE SYSTEM PASSES ACROSS NORTHERN ILLINOIS. THE ACCUMULATING SNOW IS EXPECTED TO END LATER FRIDAY MORNING. STRONG WINDS ASSOCIATED WITH DEEP LOW PRESSURE TRACKING ACROSS THE WESTERN GREAT LAKES MAY REACH WIND ADVISORY CRITERIA ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT ROAD CONDITION REPORTS ARE APPRECIATED THIS MORNING. SNOWFALL REPORTS WILL BE APPRECIATED ON FRIDAY. LMZ643>646-301015- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 403 AM CST THU DEC 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG LOW PRESSURE MOVING ACROSS SOUTHERN CANADA WILL CAUSE WIND SPEEDS TO REACH SMALL CRAFT ADVISORY LEVELS ON SATURDAY AND SATURDAY NIGHT..AND GALE LEVELS ON SUNDAY AND MONDAY. WWW.WEATHER.GOV/MKX MBK
In the hours before
Special weather statement, Dec 29, 4:36 AM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 436 AM CST THU DEC 29 2011 WIZ046-047-051-052-056>060-062>072-291645- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 436 AM CST THU DEC 29 2011 ...SEVERAL WINTER WEATHER EVENTS TO AFFECT SOUTHERN WISCONSIN... A BURST OF WARM AIR SURGING ACROSS SOUTHERN WISCONSIN WILL RESULT IN A BRIEF PERIOD OF LIGHT FREEZING RAIN AND DRIZZLE EARLY THIS MORNING. THE PRECIPITATION WILL REMAIN VERY LIGHT AND PATCHY...HOWEVER IT DOES NOT TAKE MUCH FREEZING PRECIPITATION TO RESULT IN SLIPPERY SPOTS AND STRETCHES. THE LIGHT FREEZING RAIN AND DRIZZLE WILL END ACROSS SOUTHERN WISCONSIN BETWEEN 600 AM CST AND 800 AM CST. LOW PRESSURE IS EXPECTED TO MOVE FROM THE NORTHERN PLAINS ACROSS IOWA AND NORTHERN ILLINOIS LATE TONIGHT AND FRIDAY MORNING. THIS WEATHER SYSTEM WILL BRING LIGHT SNOW TO SOUTHERN WISCONSIN AFTER MIDNIGHT TONIGHT INTO FRIDAY MORNING. THE SNOW WILL BE MIXED WITH OR CHANGE TO RAIN CLOSER TO THE ILLINOIS BORDER. A PERIOD OF FREEZING RAIN AND DRIZZLE WILL ALSO BE POSSIBLE. AT THIS TIME...BETWEEN 1 AND 2 INCHES OF SNOW IS POSSIBLE OVER PORTIONS OF SOUTHERN WISCONSIN BY NOON FRIDAY. FRIDAY MORNING COMMUTERS WILL WANT TO MONITOR THIS DEVELOPING SITUATION AND BE PREPARED TO ALLOW EXTRA TIME FOR TRAVEL. MBK
Nearby
Freezing Rain Advisories in Wisconsin, 2011Every freezing rain advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.